View Full Version : Had a terrible visit to a dermatologist the other day

05-11-2009, 08:37 AM
About a month and a half ago I noticed I was starting to thin out on the top of my head a bit. I decided to take Rogaine Foam, and decided to use it on the entire top of my head. I hadn't read about the shedding that usually occurs when using this product. After about a week or so of using the Rogaine Foam I could really tell it had thinned me out alot more. I stopped using it on the front of my scalp and started just using it on the crown, with the hope that the hair I had shed on the front and mid of my scalp would grow back. I went to the doctor and started taking Propecia a week later. then I scheduled an appointment to see a dermatologist. I started to explain to him that I realized I was starting to thin out a little bit a month and a half ago, but that I could really tell that the Rogaine Foam had caused me to shed quite a bit, and he told me that Rogaine does not cause shedding at all, and basically that they only say it causes shedding to calm the people that it doesn't work for. He said that maybe in the slightest, slightest cases a little shedding could occur, but that neither Rogaine or Propecia will cause any shedding. This goes totally against most everything I have read on here, not only from the dermatologists, but from most of the forum members as well. I honestly feel like the guy just wanted to collect his money, and get moving on to the next client. I was pretty upset. I had paid to see this guy, and when I got in there for my appointment, he didn't even care. He told me I was doing the right thing by taking Propecia, and that after I've taken it for a few months, I should look in the mirror. He said if I notice the same amount of hair "Great it's working!" If I notice less hair "Darn, it isn't working!" and if I notice more hair "Even Better!" I was told by my regular doctor that you have to wait at least six months or more to really see how Propecia is working for you. I've also read that same thing from many of the doctors on this forum. This guy told me that in three months I should know. This dermatologist also told me that Rogaine had not made me shed at all, and that I was trying to lie to myself about the fact that I'm going bald, and that I'm looking for any reason to not come to grips with that. I'll be the first to admit that I can tell my hair is thinning out a bit. I don't have as much hair as I did when I was 19 (I'm 26 now). It wasn't noticably thinning until I straightened my hair one day a couple of months ago and could tell there was less hair there than when I was younger. But I am saying that I know that I started thinning out alot after I started using Rogaine Foam (I understand that shedding occurs and that it's part of the process, but it scared me with the shedding up front so I quit taking it after two weeks or so). Am I taking crazy pills or was this dermatologist just B.S.ing me?

I just wanted to ask him if the hair that I shed when I used Rogaine would grow back after I stopped using it, but he insisted that Rogaine doesn't cause shedding, so I asked him "Hypothetically speaking... in the rare, rare circumstance that Rogaine did cause shedding, how long would it take for that hair to grow back once you quit taking the Rogaine?" He told me a year. That seems like a really long time for hair to grow back considering the fact that I usually have to get ten or so haircuts a year. Thanks for taking the time to read this, guys. If you've experienced anything similiar to this, it would be great to hear from you